Jump to content

PubMed RSS Feed - -Erlotinib-induced Rosacea-like Dermatitis.


rss

Recommended Posts

Erlotinib-induced Rosacea-like Dermatitis.

Acta Dermatovenerol Croat. 2016 Apr;24(1):65-69

Authors: Rezaković S, Paštar Z, Bukvić Mokos Z, Pavliša G, Kovačević S

Abstract
Skin and skin adnexa toxicities are the most common side effects associated with epidermal growth factor receptor tyrosine kinase inhibitors (EGFR-TKIs) and occur in most patients receiving this therapy. The majority of these cutaneous side effects are transient, reversible, and dose dependent. Although these symptoms are in general not severe, they significantly affect quality of life and can have a serious effect on treatment compliance as well as the treatment regimen. The most common early symptoms present as papulopustules on an erythematous base, usually localized in seborrheic areas. This clinical presentation is commonly described as "acneiform", although these adverse reactions have clinical presentations, such as rosacea-like and seborrheic-like dermatitis. In this context, we report a case of a 77-year-old man with a medical history of planocellular lung cancer with ipsilateral pulmonary metastasis and mediastinum infiltration who received erlotinib as a third-line therapy, presenting with centrofacial rosaceiform rash as a side effect associated with the use of EGFR-TKIs. The patient had a negative previous history of rosacea. Therefore, symptoms probably occurred as an adverse reaction due to the oncological therapy. Current terminology of early cutaneous adverse reactions caused by EGFR-TKIs refers to "acneiform" or "papulopustular" lesions, excluding less common side effects such as rosacea-like dermatitis so these symptoms might be overlooked and misdiagnosed. Thus, we would like to emphasize the importance of developing a more accurate classification of terms in order to provide early detection of all possible cutaneous side effects, including less common ones, providing specific and timely treatment, and allowing continuation of drug therapy.

PMID: 27149133 [PubMed - as supplied by publisher]

{url} = URL to article

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...